UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 65

of 'Tricyclic antidepressant poisoning'

65
TI
Charcoal hemoperfusion in an infant with supraventricular tachycardia and seizures secondary to amitriptyline intoxication.
AU
Mutlu M, Karagüzel G, Bahat E, Aksoy A, Güven B, Dilber B, Dilber E
SO
Hum Exp Toxicol. 2011;30(3):254. Epub 2010 May 20.
 
Tricyclic antidepressant (TCA) overdose is one of the common causes of drug poisoning and it has cardiovascular, respiratory and neurological side effects. An 18-month male infant was admitted to our pediatric emergency service due to poisoning with amitriptyline. The infant was unconscious. Tachycardia, irregular and shallow breathing, and tonic-clonic seizures were observed on physical examination. An electrocardiogram displayed a narrow complex tachycardia that was consistent with re-entrant supraventricular tachycardia (SVT). Although antiarrhythmic and anticonvulsive agents were administrated, SVT and seizures persisted. Charcoal hemoperfusion (HP) was performed for 4 hours. The infant's clinical condition has improved after the charcoal HP, seizures and SVT were not observed. It is concluded that charcoal HP can be used efficiently in patients with severe amitriptyline intoxication.
AD
Department of Pediatrics, Karadeniz Technical University Faculty of Medicine, Trabzon, Turkey.
PMID